Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Antibiotics cause increased stool output in infants? Why viral infection and cold?

Does antibiotics in Infacts of 11weeks increases stool output and reduces urine daughter is 11weeks old and she is having viral infection of cough and cold .doctor suggested with azithral 100 once daily along with a cough syrup and nasal drop.after giving her antibiotic first dose I feel her urine output is a bit less however she is passing stool very often.kindly help with your advice.
Asked On : Sun, 23 Sep 2012
Answers:  1 Views:  57
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Emergency Medicine Specialist 's  Response
Dear Nath,hello.
Antibiotcs disturb the normal flora of useful bacteria in the intestines. These useful bacteria help in the process of digestion and absorption. When the normal flora is disturbed, it result in antibiotic induced diarrhoea. You should contact your doctor for advice about adding Probiotic along with the antibiotic.
Frequent stool will result in loss of water in stool and can result in decreased urine output. You should contact medical advice for examining your daughter and giving medicines accordingly.
Answered: Mon, 24 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor